Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 60, NWS Pueblo, CO

June 23, 2013Bent County, Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2013, 7:27 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2013, 7:27 PM MDT (01:27 UTC)
Expired
Jun 23, 2013, 8:15 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bent County, CO, Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:31 PM MDTHAIL 11 W Rocky Ford, CO
Jun 23, 7:33 PM MDTHAIL 1.5Rocky Ford, CO
Jun 23, 7:35 PM MDTHAIL 1.25Rocky Ford, COREPORTED BY ROCKY FORD POLICE.
Jun 23, 7:38 PM MDTHAIL 1.25Rocky Ford, CO
Jun 23, 7:38 PM MDTHAIL 1.75Rocky Ford, CO
Jun 23, 7:40 PM MDTHAIL 1.75Rocky Ford, CO
Jun 23, 7:40 PM MDTHAIL 2.75Rocky Ford, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
3153 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS55 KPUB 240127
SVRPUB
COC011-025-089-240215-
/O.NEW.KPUB.SV.W.0060.130624T0127Z-130624T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKY
  FORD...AND MOVING NORTHEAST AT 10 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...ROCKY FORD...SWINK AND CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3808 10384 3827 10349 3826 10347 3796 10329
      3791 10373
TIME...MOT...LOC 0127Z 243DEG 10KT 3801 10374

HAIL...1.50IN
WIND...60MPH

$$
ROSE
4 follow-up statements
855 
WWUS55 KPUB 240140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT SUN JUN 23 2013

COC011-025-089-240215-
/O.CON.KPUB.SV.W.0060.000000T0000Z-130624T0215Z/
BENT CO-CROWLEY CO-OTERO CO-
740 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OTERO...SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 815
PM MDT...

AT 738 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKY FORD...
AND MOVING NORTHEAST AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. HALF DOLLAR TOPING PONG BALL SIZE HAIL WAS 
REPORTED IN ROCKY FORD AT 738 PM MDT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...SWINK AND CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3791 10371 3810 10381 3826 10351 3826 10348
      3826 10347 3796 10329
TIME...MOT...LOC 0140Z 243DEG 10KT 3803 10370

HAIL...1.75IN
WIND...60MPH

$$
ROSE
567 
WWUS55 KPUB 240144
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT SUN JUN 23 2013

COC011-025-089-240215-
/O.CON.KPUB.SV.W.0060.000000T0000Z-130624T0215Z/
BENT CO-CROWLEY CO-OTERO CO-
744 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OTERO...SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 815
PM MDT...

AT 738 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKY FORD...
AND MOVING NORTHEAST AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. HALF DOLLAR TO PING PONG BALL SIZE HAIL 
WAS REPORTED IN ROCKY FORD AT 738 PM MDT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...SWINK AND CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3791 10371 3810 10381 3826 10351 3826 10348
      3826 10347 3796 10329
TIME...MOT...LOC 0144Z 243DEG 10KT 3804 10369

HAIL...1.75IN
WIND...60MPH

$$
ROSE
926 
WWUS55 KPUB 240156
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT SUN JUN 23 2013

COC011-025-089-240215-
/O.CON.KPUB.SV.W.0060.000000T0000Z-130624T0215Z/
BENT CO-CROWLEY CO-OTERO CO-
756 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OTERO...SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 815
PM MDT...

AT 751 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKY FORD...
AND MOVING NORTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3800 10359 3814 10374 3826 10351 3826 10347
      3801 10332
TIME...MOT...LOC 0156Z 243DEG 10KT 3806 10365

HAIL...1.00IN
WIND...60MPH

$$
ROSE
231 
WWUS55 KPUB 240205
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT SUN JUN 23 2013

COC011-025-089-240215-
/O.CAN.KPUB.SV.W.0060.000000T0000Z-130624T0215Z/
BENT CO-CROWLEY CO-OTERO CO-
805 PM MDT SUN JUN 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO...
SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3800 10359 3814 10374 3826 10351 3826 10347
      3801 10332
TIME...MOT...LOC 0205Z 243DEG 10KT 3807 10362

$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:54 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 23, 4:54 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT SUN JUN 23 2013

.UPDATE...
ISSUED AT 447 PM MDT SUN JUN 23 2013

UPDATED TO ISSUE A SEVERE THUNDERSTORM WATCH FOR AREAS EAST OF A
LINE FROM COLORADO SPRINGS TO SPRINGFIELD. THIS WATCH GOES THROUGH
MIDNIGHT. THE MAIN THREATS WILL BE LIGHTNING...DAMAGING OUTFLOW
WIND GUSTS AND HAIL TO ONE INCH IN DIAMETER.  MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 227 PM MDT SUN JUN 23 2013

...CONTINUED DANGEROUS FIRE WEATHER CONDITIONS...

CURRENTLY...SMOKE FROM THE WEST FORK COMPLEX IS STARTING TO SHIFT
EAST ACROSS THE SAN LUIS VALLEY AND SHOULD CONTINUE TO PUSH EAST
THROUGH THE EVENING.  RADAR HAS BEEN PRETTY QUIET WITH A FEW CELLS
BUBBLING NEAR THE SPANISH PEAKS/WALSENBURG AREA.  SOUTHEASTERLY
SURFACE FLOW HAS KEPT MOISTURE IN PLACE ACROSS THE PLAINS WITH DEW
POINTS IN THE 40S TO MID 50S.  TEMPERATURES ARE WARM WITH UPPER 80S
TO LOWER 90S FOR THE LOWER ELEVATIONS.

TONIGHT...MAIN CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS ACROSS THE PLAINS.  CUMULUS HAVE BEEN
PERCOLATING ACROSS THE RAMPART RANGE AND EASTERN MOUNTAINS THIS
AFTERNOON AND AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
SOUTHWEST FLOW ALOFT...IT WILL LIKELY TRIGGER ISOLATED
THUNDERSTORMS.  FOLLOWED A BLEND OF THE WRF SOLUTIONS AND HRRR WHICH
DEVELOP SPOTTY CONVECTION FROM COLORADO SPRINGS...SOUTHEAST TO
SPRINGFIELD AND TRACK THEM EAST ACROSS THE PLAINS THROUGH 05Z.
UPDRAFT HELICITY VALUES ARE WEAK BASED ON THE NSSL WRF SOLUTION AND
SHEARS ARE ONLY RUNNING AROUND 30 KTS SO CURRENTLY THINKING THE MAIN
THREATS WILL BE HAIL TO ONE INCH IN DIAMETER AND STRONG THUNDERSTORM
OUTFLOW WINDS.  THE TORNADO THREAT LOOKS TO REMAIN NORTH IN
NORTHEAST COLORADO.  EXPECT ALL ACTIVITY TO SHIFT EAST INTO KANSAS
THROUGH 06Z WITH DRY CONDITIONS THE REST OF THE NIGHT.

MONDAY...AN UPPER TROUGH WILL MOVE OUT OF THE PACIFIC NORTHWEST
WHICH WILL INCREASE SOUTHWESTERLY FLOW ACROSS COLORADO.  THIS WILL
SET THE STAGE FOR WIDESPREAD EXTREME FIRE WEATHER CONDITIONS WITH
WINDS GUSTING TO 30 TO 40 MPH...AND HUMIDITY VALUES WELL UNDER 10
PERCENT.  EXTREME CAUTION IS ADVISED ACROSS ALL OF SOUTHERN
COLORADO...BUT PARTICULARLY OVER THE MOUNTAIN REGIONS AND AREAS
ALONG AND WEST OF I-25.  THE STRONG WINDS SHOULD ALSO ALLOW
TEMPERATURES TO WARM QUICKLY INTO TO THE UPPER 90S TO LOWER 100S
ACROSS THE PLAINS.  SMOKE FROM AREA FIRES WILL SPREAD ACROSS MUCH OF
THE AREA BY THE AFTERNOON WITH REDUCED VISIBILITIES AND POOR AIR
QUALITY.  MOZLEY

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 227 PM MDT SUN JUN 23 2013

THERE COULD BE A FEW SHOWERS/TSTMS ALONG THE ERN BORDER EARLY MON
EVENING...BUT WL LEAVE THE FORECAST DRY OUT THERE FOR NOW. DRY
WESTERLY FLOW IS EXPECTED OVR THE FORECAST AREA ON TUE. IT LOOKS
LIKE LOW LEVEL MSTR OVR THE ERN SAN JUAN AND LA GARITA MTNS MAY BE
A LITTLE HIGHER ON TUE...KEEPING MIN RH VALUES HIGH ENOUGH THAT A
FIRE WX HIGHLIGHT SHOULD NOT BE NEEDED FOR THAT AREA. HOWEVER
THERE IS A CHANCE THAT THE WINDS WL BE STRONG ENOUGH...ALONG WITH
DRY ENOUGH HUMIDITIES OVER THE SAN LUIS VALLEY (FIRE ZONE 224) AND
ALONG THE SANGRE DE CRISTO MTNS (FIRE ZONE 225)...TO WARRANT A FIRE
WEATHER WATCH. THE REST OF THE AREA SHOULD NOT HAVE STRONG ENOUGH
WINDS TO WARRANT A FIRE HIGHLIGHT.

FOR WED AN UPR RIDGE CENTER IS EXPECTED TO BE OVR THE WEST CENTRAL
NM...WITH THE FLOW ALOFT OVR THE FORECAST AREA BECOMING MORE
NORTHWESTERLY. STILL LOOKS DRY ACRS THE AREA...WITH MAYBE JUST A
COUPLE SHOWERS/TSTMS POPPING UP OVR SOME MTN LOCATIONS. THE UPR
RIDGE THEN REMAINS OVR THE AREA THU THRU SAT WITH MODELS
INDICATING SOME MSTR TRAPPED UNDER THE RIDGE AND THE POTENTIAL FOR
JUST A FEW SHOWERS/TSTMS OVR AND NR THE MTNS. THE GFS SHOWS THE
POTENTIAL FOR A WEATHER SYSTEM MOVING BY TO THE NORTH SAT
NIGHT/SUN FLATTENING THE RIDGE AND SENDING A FRONT INTO THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 227 PM MDT SUN JUN 23 2013

VFR CONDITIONS AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. WINDS
GUSTING 20 TO 25 KTS HAVE SPREAD ACROSS ALL TERMINALS. SMOKE IS
STARTING TO SPREAD EAST OVER THE SAN LUIS VALLEY...BUT THE LATE
START HAS KEPT THE DENSITY AND COVERAGE A BIT LESS AND DO NOT FORESEE
IT BEING AN ISSUE AT KPUB OR KCOS TONIGHT.  AN ISOLATED THUNDERSTORM
IS POSSIBLE OVER THE PLAINS THIS EVENING...BUT NOT ANTICIPATING ANY
DEVELOPMENT AT OR NEAR THE TERMINALS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT MONDAY FOR COZ220>230.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ223>225.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ224-225.

&&

UPDATE...MOZLEY
SHORT TERM...MOZLEY
LONG TERM...28
AVIATION...MOZLEY
Hazardous weather outlook, Jun 23, 4:59 PM MDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT SUN JUN 23 2013

COZ058>089-093>099-242300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
459 PM MDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS EAST OF A
LINE FROM COLORADO SPRINGS...SOUTHEAST TO SPRINGFIELD. THIS WATCH
GOES THROUGH MIDNIGHT TONIGHT. THE MAIN THREATS WILL BE
LIGHTNING...DAMAGING OUTFLOW WIND GUSTS IN EXCESS OF 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. ELSEWHERE...MORE ISOLATED
THUNDERSTORM ACTIVITY IS EXPECTED OVER THE MOUNTAINS AND RATON
MESA THROUGH 9 PM WITH LIGHTNING AND LOCALLY STRONG WIND GUSTS
BEING THE MAIN THREATS.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING ACROSS THE EASTERN SAN JUAN...LA GARITA...SANGRE DE
CRISTO...AND WET MOUNTAINS...AND IN THE VICINITY OF THE SPANISH
PEAKS...AS WELL AS THE ADJACENT HIGH VALLEYS AND PLAINS. GUSTY
SOUTHWEST WINDS OF 15 TO 30 MPH COMBINED WITH VERY LOW RELATIVE
HUMIDITIES...AND DRY VEGETATION WILL BE FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS FIRE WEATHER CONDITIONS CAN BE EXPECTED ONCE AGAIN
ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY
AFTERNOON AND EVENING. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH
COMBINED WITH VERY LOW RELATIVE HUMIDITIES...AND DRY VEGETATION
WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

UPPER LEVEL RIDGING WILL BUILD INTO THE STATE ON WEDNESDAY AND
IS THEN EXPECTED TO PERSIST ACROSS THE REGION INTO NEXT WEEKEND.
THIS WILL SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED
AFTERNOON THUNDERSTORMS EACH DAY...MAINLY OVER AND NEAR THE
HIGHER TERRAIN. STORMS WILL INITIALLY BE HIGH BASED...WITH THE
MAIN THREATS BEING LIGHTNING AND GUSTY AND ERRATIC WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE EASTERN PLAINS THROUGH MIDNIGHT.

88/88

In the hours before

Local storm report, Jun 23, 6:22 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             15 S STONINGTON         37.08N 102.18W
06/23/2013  E0.88 INCH       BACA               CO   PUBLIC

&&

PGW
Local storm report, Jun 23, 6:26 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             14 S STONINGTON         37.10N 102.18W
06/23/2013  E1.00 INCH       BACA               CO   PUBLIC

&&

PGW
Special weather statement, Jun 23, 6:38 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT SUN JUN 23 2013

COZ089-093-240115-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
638 PM MDT SUN JUN 23 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF TIMPAS...OR 16 MILES WEST OF
LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANZANOLA.
  ROCKY FORD.
  SWINK.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:26 PM MDTSevere Thunderstorm WarningPUBBaca49 min
Jun 23, 6:45 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero45 min
Jun 23, 6:58 PM MDTSevere Thunderstorm WarningPUBBaca47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.